MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS CEA ASSAY; SYSTEM, TEST, CARCINOEMBRYONIC ANTIGEN

ROCHE DIAGNOSTICS ELECSYS CEA ASSAY; SYSTEM, TEST, CARCINOEMBRYONIC ANTIGEN
Catalog Number 11731629160
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/07/2018
Type of Reportable Event Malfunction
Event or Problem Description
The customer complained of discrepant elecsys cea assay results for 3 patient samples on a cobas e 411 immunoassay analyzer serial number (b)(4).For patient 1 the initial cea result was 36.2 ng/ml and the repeat result was 25.6 ng/ml on the e 411.The sample was sent to a different laboratory.The cea result was 63.5 ng/ml on the abbott architect instrument and was reported outside of the laboratory.On (b)(6) 2018, the customer changed the reagent pack and recalibrated.The sample was repeated and the cea results were 50.9 ng/ml and 50.7 ng/ml.For patient 2 on (b)(6) 2018, the initial cea result was 90 ng/ml and the repeat result was 70 ng/ml on the e 411.The cea result was 200 ng/ml in a different laboratory with the abbott architect.For patient 3 on (b)(6) 2018, the initial cea result was 89 ng/ml and the repeat result was 90 ng/ml on the e 411.The cea result was 400 ng/ml in a different laboratory with the abbott architect.No erroneous results were reported outside of the laboratory.There was no adverse event.The field service engineer(fse) ran a performance test that failed.The fse performed an adjustment and an initial cell blank.The calibration and qc were acceptable with new reagent.The initial investigation determined that prior to (b)(6) 2018 the customer was not using the recommended calibration frequency.The initial investigation determined that the qc was acceptable based on the provided qc data.Based on a review of worldwide data of qc recovery for the reagent/calibrator lot combination used by the customer, no reagent issue was found.
 
Additional Manufacturer Narrative
The customer is not using the required rack adapters when processing patient samples.The customer is no using the appropriate length of time for centrifugation.Calibration data is within the acceptable range.The investigation did not identify a product problem.The cause of the event could not be determined.

Brand Name
ELECSYS CEA ASSAY
Common Device Name
SYSTEM, TEST, CARCINOEMBRYONIC ANTIGEN
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
MDR Report Key7818983
Report Number1823260-2018-02882
Device Sequence Number11371150
Product Code DHX
UDI-Device Identifier04015630938766
UDI-Public04015630938766
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K980887
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Catalogue Number11731629160
Device Lot Number28657405
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/08/2018
Supplement Date Received by Manufacturer08/08/2018
Initial Report FDA Received Date08/27/2018
Supplement Report FDA Received Date09/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1